Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 28, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2015, 5:03 PM EDT for Granville County, Person County, North Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 5:03 PM EDT (21:03 UTC)
- Expired
- Apr 20, 2015, 5:29 PM EDT
- In force
- 26 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Granville County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 97 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:07 PM EDT | HAIL 1 | 2 Nne Bethel Hill, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571 WUUS52 KRAH 202103 SVRRAH NCC077-145-202145- /O.NEW.KRAH.SV.W.0028.150420T2103Z-150420T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 503 PM EDT MON APR 20 2015 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA... NORTHWESTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 545 PM EDT * AT 502 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR VIRGILINA...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MAYO RESERVOIR...BETHEL HILL AND JOHN H KERR RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS... DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3654 7850 3645 7886 3654 7898 TIME...MOT...LOC 2102Z 245DEG 36KT 3652 7887 $$ ELLIS
1 follow-up statement
883
WWUS52 KRAH 202129
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT MON APR 20 2015
NCC077-145-202139-
/O.CAN.KRAH.SV.W.0028.000000T0000Z-150420T2145Z/
PERSON NC-GRANVILLE NC-
529 PM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERSON AND
NORTHWESTERN GRANVILLE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3654 7850 3645 7886 3654 7898
TIME...MOT...LOC 2128Z 245DEG 36KT 3664 7856
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:30 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 20, 3:30 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT MON APR 20 2015 .SYNOPSIS...A COLD FRONT WILL TRACK EAST ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST LATE TONIGHT THROUGH TUESDAY... THEN SHIFT OFF THE COAST TUESDAY NIGHT INTO WEDNESDAY. A COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM MONDAY... NOW THROUGH THIS EVENING: NUMEROUS SIGNALS CONTINUE TO SUPPORT AN ENHANCED RISK OF SEVERE STORMS IN CENTRAL NC. HEATING/MIXING DISSIPATED THE WEAK CAP OVER THE REGION NEARLY 2 HOURS AGO... YIELDING EXPLOSIVE CONVECTION TO OUR SW OVER NE GA AND UPSTATE SC. SEE NO REASON WHY THIS WON'T CONTINUE TO EXPAND NORTHEASTWARD TOWARD CENTRAL NC OVER THE NEXT FEW HOURS. KINEMATICS REMAIN ROBUST WITH EFFECTIVE DEEP LAYER SHEAR OVER 40 KTS (ACCORDING TO SPC MESOANALYSES) AND RAP ANALYSES REVEALING A LONG STRAIGHT LINE HODOGRAPH SUPPORTIVE OF SPLITTING SUPERCELLS. MLCAPE AND MUCAPE VALUES ARE RAPIDLY GROWING AND NOW SIT NEAR 1000 J/KG AND 1500-2000 J/KG RESPECTIVELY... AND LOW LEVEL LAPSE RATES HAVE REACHED NEAR 8 C/KM. THESE FACTORS ALONG WITH DERIVED PARAMETERS INCLUDING THE CRAVEN SIGSVR AND SUPERCELL COMPOSITE PARAMETER SUPPORT SUSTAINED SUPERCELLS. PW VALUES ARE ABOVE NORMAL BUT NOT INCREDIBLY HIGH... AND THIS MAY LIMIT COVERAGE SOMEWHAT INITIALLY... BUT ALL INDICATIONS ARE THAT CONVECTION WILL GROW AND CONGEAL INTO A LINEAR MCS OR OR MULTICELL CLUSTERS AFFECTING A LARGER AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL STILL LOOK TO BE THE PRIMARY THREATS... GIVEN THE LONG STRAIGHT HODOGRAPH AND FAT CAPE IN THE 0C TO -30C LAYER WITH CONVECTION ALLOWING MODELS INDICATING STRONG UPDRAFTS. INTENSE TORNADOES LOOK TO BE LESS LIKELY WITH LCL HEIGHTS UP TO 1000 M CURRENTLY AND SOMEWHAT MARGINAL STORM RELATIVE HELICITY VALUES... BUT A FEW TORNADOES REMAIN POSSIBLE IN THIS ENVIRONMENT. STORM MOTION IS EXPECTED TO BE 40-50 MPH FROM THE WSW... AND THESE TRANSLATIONAL SPEEDS WILL EXACERBATE THE EFFECTS OF ANY STRONG WINDS ASSOCIATED WITH INDIVIDUAL STORMS. STRONG TO SEVERE CONVECTION NOW OVER THE GSP CWA WILL CONTINUE TO EXPAND TO THE NE... SO EXPECT THE GREATEST SEVERE RISK OVER CENTRAL NC TO BE BETWEEN 4 PM AND 8 PM... GRADUALLY TAPERING DOWN AFTERWARD... WITH LITTLE MORE THAN ISOLATED TRAILING SHOWERS AFTER 11 PM. AFTER MIDNIGHT: THE COLD FRONT WILL MOVE ESE THROUGH CENTRAL NC BETWEEN MIDNIGHT AND 6 AM... AND EXPECT CLEARING SKIES WITH THE ONSET OF DOWNSLOPE LOW LEVEL FLOW AND A DRYING COLUMN. STILL EXPECT LOWS FROM AROUND 50 IN THE NW TO AROUND 60 SE AS COOLER AIR RUSHES IN LATE. -GIH && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 330 PM MONDAY... THE COLD FRONT WILL HAVE PUSHED JUST SE OF THE FORECAST AREA BY DAYBREAK TUE... WITH HIGH PRESSURE BUILDING IN FROM THE GULF STATES... THEN DRIFTING ACROSS GA/SRN SC. FORECAST SOUNDINGS SHOW A STABLE AND DRY COLUMN WITH JUST A FEW FLAT CU NEAR THE TOP OF THE MIXED LAYER IN THE AFTERNOON. A PASSING WEAK VORTICITY MAX COULD ALSO BRING A STREAM OF MID/HIGH CLOUDS IN THE EVENING. HIGHS BELOW NORMAL AT 68-74 WITH PARTLY TO MOSTLY SUNNY SKIES. MOSTLY CLEAR TUE NIGHT WITH THE HIGH SHIFTING OFF THE COAST. LOWS 44-50. -GIH && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... WEDNESDAY THROUGH THURSDAY NIGHT...DRY CONDITIONS WILL PERSIST ON WEDNESDAY AS HIGH PRESSURE ACROSS THE SOUTHEAST US GRADUALLY SLIPS OFFSHORE WEDNESDAY MORNING/EARLY AFTERNOON. ANOTHER COLD FRONT WILL APPROACH THE AREA LATE WEDNESDAY INTO THURSDAY. HOWEVER...LIMITED MOISTURE RETURN AHEAD OF THIS SYSTEM WILL KEEP PRECIP CHANCES MINIMAL. NEVERTHELESS...WILL KEEP A SLIGHT CHANCE POP IN THE FORECAST FOR WEDNESDAY NIGHT/EARLY THURSDAY...BUT MOST PLACES WILL LIKELY STAY DRY AND THOSE THAT SEE PRECIP WILL HAVE MEAGER AMOUNTS. HIGHS ON WEDNESDAY WILL RISE INTO THE MID/UPPER 70S...WHILE ON THURSDAY HIGHS WILL RANGE FROM THE UPPER 60S ACROSS THE NORTH (EARLIER FRONTAL PASSAGE) TO THE MID 70S FURTHER SOUTH. OVERNIGHT LOWS WILL GENERALLY BE IN THE MID/UPPER 40S TO LOWER 50S (COOLEST THURSDAY NIGHT BEHIND THE FRONT). FRIDAY THROUGH MONDAY...UNCERTAINTY REMAINS FAIRLY HIGH WITH RESPECT TO THE END OF THE WEEK AND ESPECIALLY INTO THE WEEKEND. THE OVERALL PATTERN INDICATES THE AFOREMENTIONED COLD FRONT WILL STALL JUST SOUTH OF THE REGION FOR THE END OF THE WEEK. THEN...AS A SOUTHERN STREAM SYSTEM APPROACHES...MULTIPLE WAVES OF LOW PRESSURE WILL RIDE ALONG THIS BOUNDARY...SPREADING PRECIP BACK INTO THE AREA. HOWEVER...AS CAN BE EXPECTED THIS FAR OUT...DETAILS HAVE YET TO BE WORKED OUT. REGARDLESS...WILL SHOW POPS EARLY IN THE WEEKEND WITH... AS OF NOW AT LEAST...DRIER CONDITIONS BY SUNDAY. MONDAY ALSO LOOKS TO BE DRY...BUT ANOTHER SYSTEM IS PROGGED TO BE ON OUR DOORSTEP BY LATE MONDAY/MONDAY NIGHT. TEMPS WILL GENERALLY BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE TIME FRAME. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1230 PM MONDAY... EARLIER MVFR CIGS AT INT/GSO/RDU/FAY HAVE SCATTERED OUT... AND EXPECT RWI TO FOLLOW SUIT AND BECOME SCT IN THE NEXT HOUR. SCATTERED STORMS ARE EXPECTED TO FORM OVER NRN GA AND UPSTATE SC THEN MOVE TO THE NE... LIKELY AFFECTING INT/GSO 19Z-23Z... RDU 20Z-00Z... AND FAY/RWI 21Z-01Z. VFR CONDITIONS WILL GENERALLY CONTINUE FOR THE NEXT 24 HRS... BUT CIGS/VSBYS IN AND NEAR STORMS WILL DROP TO MVFR OR BRIEFLY IFR. ENHANCED WIND GUSTS OVER 50 MPH AND HAIL GREATER THAN 1 INCH IN DIAMETER REMAIN POSSIBLE WITH THESE SCATTERED STORMS. EVEN OUTSIDE OF STORMS... WINDS FROM THE SW AT 10-15 KTS GUSTING TO 20-30 KTS WILL PERSIST... VEERING AROUND TO WESTERLY WITH DIMINISHING GUSTS AFTER PASSAGE OF A COLD FRONT AFTER 04Z. A SHORT PERIOD OF MVFR CIGS ARE POSSIBLE WITH FRONTAL PASSAGE... BUT GENERALLY WE EXPECT VFR CONDITIONS LATE TONIGHT THROUGH THE END OF THE TAF VALID PERIOD WITH MOSTLY CLEAR SKIES. LOOKING BEYOND 18Z TUE... VFR CONDITIONS SHOULD HOLD THROUGH WED AS HIGH PRESSURE BUILDS OVER THE REGION. A FEW HOURS OF SUB-VFR CIGS/VSBYS WITH A FEW SHOWERS ARE POSSIBLE WED EVENING/NIGHT INTO EARLY THU AS A DISTURBANCE MOVES QUICKLY ACROSS THE DEEP SOUTH AND SOUTHEAST STATES. VFR CONDITIONS AND COOLER WEATHER WILL FOLLOW FOR LATE THU INTO SAT. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...KRD AVIATION...HARTFIELD
Hazardous weather outlook, Apr 20, 2:55 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT MON APR 20 2015 NCZ007>010-021>026-038>041-073>076-083-084-211030- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- 255 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL INTENSIFY OVER CENTRAL NORTH CAROLINA THIS AFTERNOON INTO THIS EVENING... ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION LATER TONIGHT. ANY STORMS THAT DEVELOP MAY QUICKLY BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER TO GOLFBALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ011-027-028-042-043-077-078-085-086-088-089-211030- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 255 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL INTENSIFY OVER CENTRAL NORTH CAROLINA THIS AFTERNOON INTO THIS EVENING... ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION LATER TONIGHT. ANY STORMS THAT DEVELOP MAY QUICKLY BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER TO GOLFBALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Apr 20, 4:28 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT MON APR 20 2015
NCZ041-202130-
WAKE NC-
428 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE COUNTY
UNTIL 530 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARY...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...RDU INTERNATIONAL...APEX...
HOLLY SPRINGS...MORRISVILLE...KNIGHTDALE AND FALLS LAKE BOAT RAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3582 7840 3561 7880 3572 7895 3581 7892
3587 7885 3587 7883 3590 7882 3593 7879
3592 7876 3595 7873 3600 7870 3601 7869
TIME...MOT...LOC 2028Z 227DEG 33KT 3575 7884
77Special weather statement, Apr 20, 4:47 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EDT MON APR 20 2015
NCZ038-039-073-074-202130-
RANDOLPH NC-DAVIDSON NC-MONTGOMERY NC-STANLY NC-
447 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN RANDOLPH...
SOUTHEASTERN DAVIDSON...NORTHWESTERN MONTGOMERY AND NORTHEASTERN
STANLY COUNTIES UNTIL 530 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCKWELL...OR 11 MILES SOUTHEAST OF
SALISBURY...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...BADIN LAKE...SEAGROVE...BADIN...DENTON...RICHFIELD...NEW
LONDON...FISH TALES MARINA...GORDONTOWN AND MARTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3550 8030 3551 8018 3554 8020 3555 8021
3558 8021 3563 8026 3564 8029 3567 8031
3568 8033 3587 8000 3551 7976 3551 7977
3545 7975 3538 8037
TIME...MOT...LOC 2047Z 245DEG 40KT 3554 8036
ELLISLocal storm report, Apr 20, 4:54 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 4 NNW RALEIGH 35.87N 78.66W
04/20/2015 M0.75 INCH WAKE NC TRAINED SPOTTER
PENNY HAIL NEAR INTERSECTION OF LYNN ROAD AND LEAD MINE
ROAD
&&
EVENT NUMBER RAH1500618
KRDLocal storm report, Apr 20, 4:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 2 ESE MORRISVILLE 35.83N 78.81W
04/20/2015 E0.75 INCH WAKE NC SOCIAL MEDIA
&&
EVENT NUMBER RAH1500619
GIHSpecial weather statement, Apr 20, 4:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT MON APR 20 2015
NCZ010-011-026-202145-
HALIFAX NC-WARREN NC-FRANKLIN NC-
457 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
HALIFAX...CENTRAL WARREN AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL
545 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF LOUISBURG...MOVING NORTHEAST
AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARRENTON...LITTLETON...MACON...LAKE GASTON...SOUTHPOINTE AND
MORNINGSTAR MARINAS...INGLESIDE AND AFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3651 7790 3650 7782 3610 7824 3619 7837
3654 7807 3654 7790
TIME...MOT...LOC 2057Z 227DEG 33KT 3620 7823
77Special weather statement, Apr 20, 5:00 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 500 PM EDT MON APR 20 2015 NCZ026-202145- FRANKLIN NC- 500 PM EDT MON APR 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL FRANKLIN COUNTY UNTIL 545 PM EDT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WAKE FOREST...OR 11 MILES SOUTHWEST OF LOUISBURG...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOUISBURG...FRANKLINTON...YOUNGSVILLE AND INGLESIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3594 7837 3604 7854 3625 7832 3614 7810 TIME...MOT...LOC 2100Z 231DEG 33KT 3601 7847 77
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:24 PM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Harnett, Lee | 51 min |
| Apr 19, 9:23 PM EDT | Special Weather Statement | RAH | Sampson | 37 min |
| Apr 19, 9:54 PM EDT | Special Weather Statement | RAH | Wayne | 66 min |
| Apr 20, 12:43 AM EDT | Special Weather Statement | RAH | Sampson | 32 min |
| Apr 20, 12:46 AM EDT | Special Weather Statement | RAH | Sampson | 29 min |
| Apr 20, 1:02 AM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 43 min |
| Apr 20, 1:23 AM EDT | Special Weather Statement | RAH | Sampson | 22 min |
| Apr 20, 1:42 AM EDT | Special Weather Statement | RAH | Wayne | 33 min |
| Apr 20, 1:44 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Sampson, Wayne, Wilson | 3 hr |
| Apr 20, 2:00 AM EDT | Special Weather Statement | RAH | Edgecombe | 30 min |
| Apr 20, 2:18 AM EDT | Special Weather Statement | RAH | Halifax | 57 min |
| Apr 20, 10:38 AM EDT | Special Weather Statement | RAH | Davidson | 52 min |
| Apr 20, 10:54 AM EDT | Special Weather Statement | RAH | Alamance, Forsyth, Guilford, Randolph | 66 min |
| Apr 20, 1:42 PM EDT | River Flood Warning | RAH | Davidson, Davie | 38 hr |
| Apr 20, 2:30 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 45 min |
| Apr 20, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 40 min |
| Apr 20, 2:56 PM EDT | Special Weather Statement | RAH | Harnett | 49 min |
| Apr 20, 3:09 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee | 31 min |
| Apr 20, 3:11 PM EDT | Special Weather Statement | RAH | Chatham | 64 min |
| Apr 20, 3:15 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 30 min |
| Apr 20, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 25 min |
| Apr 20, 3:39 PM EDT | Special Weather Statement | RAH | Wake | 36 min |
| Apr 20, 3:42 PM EDT | Special Weather Statement | RAH | Durham | 33 min |
| Apr 20, 3:47 PM EDT | Special Weather Statement | RAH | Lee | 28 min |
| Apr 20, 4:01 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Apr 20, 4:16 PM EDT | Special Weather Statement | RAH | Granville | 44 min |
| Apr 20, 4:19 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
| Apr 20, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 31 min |
| Apr 20, 4:28 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Apr 20, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 26 min |
| Apr 20, 4:47 PM EDT | Special Weather Statement | RAH | Davidson | 43 min |
| Apr 20, 4:57 PM EDT | Special Weather Statement | RAH | Warren | 48 min |
| Apr 20, 5:00 PM EDT | Special Weather Statement | RAH | Franklin | 45 min |
| Apr 20, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 53 min |
| Apr 20, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 46 min |
| Apr 20, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Moore, Randolph, Stanly | 62 min |
| Apr 20, 6:10 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Orange | 50 min |
| Apr 20, 6:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 46 min |
| Apr 20, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 50 min |
| Apr 20, 6:56 PM EDT | Special Weather Statement | RAH | Stanly | 34 min |
| Apr 20, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 49 min |
| Apr 20, 7:13 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 47 min |
| Apr 20, 7:48 PM EDT | Special Weather Statement | RAH | Lee | 57 min |
| Apr 20, 7:53 PM EDT | Special Weather Statement | RAH | Wake | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.